Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 56, NWS Des Moines, IA

August 31, 20145 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 31, 2014, 10:54 PM CDT for 5 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2014, 10:54 PM CDT (03:54 UTC)
Expired
Sep 1, 2014, 4:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WGUS53 KDMX 010354
FFWDMX
IAC039-117-121-125-181-010945-
/O.NEW.KDMX.FF.W.0056.140901T0354Z-140901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1054 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 445 AM CDT
    
* AT 1050 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORMS WITH 
  HEAVY RAINFALL REPEATEDLY MOVING OVER PORTIONS OF THE WARNED AREA. 
  AS MUCH AS 1 TO 2 INCHES OF RAIN PER HOUR HAS OCCURRED WITH THESE 
  STORMS...AND IS EXPECTED TO OCCUR WITH ADDITIONAL THUNDERSTORMS. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DES MOINES...WEST DES MOINES...INDIANOLA...NORWALK...OSCEOLA...
  CARLISLE...PLEASANTVILLE...AVENUE OF THE SAINTS EVENT CENTER...
  MILO...HARTFORD...MURRAY...ST. CHARLES...NEW VIRGINIA...TRURO...
  MARTENSDALE...LACONA...CUMMING...PATTERSON...ST. MARYS AND EAST
  PERU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4117 9401 4151 9384 4151 9349 4150 9344
      4151 9342 4149 9342 4150 9340 4149 9340
      4149 9336 4150 9335 4148 9334 4151 9333
      4151 9317 4105 9344 4104 9401

$$

ZOGG
1 follow-up statement
010 
WGUS73 KDMX 010516
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1216 AM CDT MON SEP 1 2014

IAC039-117-121-125-181-010526-
/O.CAN.KDMX.FF.W.0056.000000T0000Z-140901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MADISON IA-LUCAS IA-CLARKE IA-
1216 AM CDT MON SEP 1 2014

...THE FLASH FLOOD WARNING FOR WARREN...NORTHWESTERN MARION...EASTERN
MADISON...NORTHWESTERN LUCAS AND NORTHERN CLARKE COUNTIES IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4117 9401 4151 9384 4151 9349 4150 9344
      4151 9342 4149 9342 4150 9340 4149 9340
      4149 9336 4150 9335 4148 9334 4151 9333
      4151 9317 4105 9344 4104 9401

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 7:10 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 31, 7:10 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT SUN AUG 31 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 422 PM CDT SUN AUG 31 2014

SEVERE WEATHER AND HEAVY RAIN POTENTIAL ARE THE PRIMARY FORECAST
CONCERNS OVERNIGHT. WARM ADVECTION BASED ELEVATED SHOWERS AND
THUNDERSTORMS CURRENTLY ONGOING OVER WESTERN IOWA WITH THE MAIN
FOCUS OVER THE WEST CENTRAL PORTION OF THE STATE. THIS HAS RESULTED
IN AN EXPANSIVE CLOUD DECK OVER CENTRAL IOWA AND HAS LED TO SFC
BASED CAPPING THROUGH THE AREA. THE SFC INSTABILITY IS MUCH STRONGER
INTO SOUTHWEST NEBRASKA AND NORTHEAST KANSAS AND THIS SHOULD BE THE
AREA FOR SURFACE BASED DEVELOPMENT. STORMS MAY BE INITIALLY
SUPERCELLULAR OVER THAT REGION BUT SHOULD GRADUALLY TRANSITION TO A
MORE LINEAR THREAT AS THE SYSTEM ADVANCES INTO WESTERN AND CENTRAL
IOWA. STILL POTENTIAL FOR AN ISOLATED TORNADO THUS THE REASON FOR
THE INCLUSION OF A FEW WESTERN COUNTIES IN THE CURRENT TORNADO
WATCH. THE INSTABILITY AXIS WILL INCREASE ACROSS CENTRAL IOWA AS THE
LOW LEVEL JET INCREASES AND POOLING OF MOISTURE OCCURS AHEAD OF THE
COLD FRONT. A VIGOROUS UPPER LEVEL SHORT WAVE/PV ANOMALY WILL ARRIVE
THIS EVENING WILL HELP STORMS BECOME MORE WIDESPREAD OVERNIGHT.
STORMS INITIALLY SHOULD BE MOVING NEARLY PARALLEL TO THE INSTABILITY
WHICH WILL LEAD TO THE POTENTIAL FOR TRAINING STORMS. DEVELOPING
COLD POOLS AND THE THREAT FOR DAMAGING WIND GUSTS ARE EXPECTED THE
PRIMARY SEVERE WEATHER THREAT.

HEAVY RAINFALL IS ALSO ANOTHER ISSUE OVERNIGHT. CURRENT PWAT VALUES
ARE LESS THAN IMPRESSIVE AND GENERALLY UNDER 1.5 INCHES. HOWEVER
SHOULD HAVE POOLING OVERNIGHT AS ADDITIONAL MOISTURE ARRIVES AND
WILL PUSH VALUES TO NEAR 1.75 INCHES AND WILL HELP LEAD TO FAVORABLE
CONDITIONS FOR WARM RAIN PROCESSES. HAVE ISSUED A FLASH FLOOD WATCH
FOR THE SOUTHWEST QUARTER OF THE AREA WHERE THE LOWEST FLASH FLOOD
GUIDANCE VALUES EXIST IN ADDITION TO THE HIGHEST THREAT FOR HEAVY
RAINFALL. BEST POTENTIAL WILL BE BETWEEN 00-09Z WITH THE DES MOINES
METRO THREAT BETWEEN 03-07Z.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 405 PM CDT SUN AUG 31 2014

COLD FRONT TO MOVE THROUGH TONIGHT AND BE STRETCHED ACROSS THE FAR
SOUTHEASTERN CWA BY MONDAY MORNING. SOME LINGERING STORMS OR
ADDITIONAL DEVELOPMENT ALONG THE FRONT POSSIBLE THROUGH THE
MORNING/EARLY AFTERNOON HOURS AS SOUTHERLY FLOW AND THETA E
ADVECTION IN PLACE. SECONDARY PUSH OF COOLER AIR ALONG WITH ENERGY
ALOFT TO SLIDE THROUGH NORTHERN IOWA/SOUTHERN MINNESOTA. COULD SEE
SOME CHANCES FOR PRECIP WITH THIS ENERGY AS WELL...BUT MAJORITY OF
PRECIP EXPECTED TO REMAIN NORTH/EAST OF THE CWA. STILL SOME WEAK
INSTABILITY AROUND WITH COOLER AIR MOVING IN ALOFT...AND WEAK
BOUNDARY SO HAVE KEPT SOME SMALL POPS ACROSS THE NORTH/EAST FOR
MONDAY AFTERNOON. ADDITIONAL PRECIPITATION CHANCES EXPECTED ACROSS
NORTHERN IOWA FOR MONDAY NIGHT...AS ANOTHER WEAK WAVE MOVES THROUGH
ALOFT...WITH DRY CONDITIONS EXPECTED TUESDAY INTO EARLY TUESDAY
EVENING AS HIGH PRESSURE BUILDS INTO THE REGION BRIEFLY.

RETURN FLOW SETS UP TUESDAY NIGHT...WITH A WARM FRONT ALOFT LIFTING
NORTH NORTHEAST INTO THE CWA TUESDAY NIGHT. THIS FRONT IS ASSOCIATED
WITH A DEVELOPING AREA OF LOW PRESSURE ALONG THE WESTERN HIGH
PLAINS. MOISTURE TO INCREASE ACROSS THE STATE LATE TUESDAY NIGHT
INTO WEDNESDAY AS SOUTHERLY FLOW INCREASE OFF THE GULF. COULD SEE
SOME THUNDERSTORMS DEVELOP ALONG THE BOUNDARY LIFTING NORTH THROUGH
THE CWA LATE TUESDAY NIGHT INTO WEDNESDAY. DEWPOINTS PUSH INTO 70S
WEDNESDAY...WITH HUMID CONDITIONS RETURNING TO THE CWA. UPPER LEVEL
WAVE TO PUSH EASTWARD FROM THE ROCKIES THROUGH THE CENTRAL US LATE
IN THE WEEK. SFC LOW TO TRACK THROUGH THE GREAT LAKES REGION...WITH
TRAILING COLD FRONT EXPECTED TO DROP THROUGH THE CWA LATE THURSDAY
NIGHT INTO FRIDAY. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES
TO THE STATE WITH HIGH PRESSURE AND MAINLY DRY CONDITIONS EXPECTED
INTO THE WEEKEND. EXTENDED RANGE TRYING TO BRING A WEAK SYSTEM
THROUGH LATE IN THE WEEKEND...BUT LOOKS LIKE MAIN TRACK OF THE
SYSTEM WILL BE JUST OFF TO THE NORTH AND EAST FOR NOW. AS FOR
TEMPERATURES...EXPECT WARMING TEMPS MONDAY THROUGH WEDNESDAY WITH
TEMPS NEAR OR ABOVE AVERAGE...WITH A COOL OFF TO SLIGHTLY BELOW
AVERAGE TEMPS FOR THE WEEKEND.

&&

.AVIATION...01/00Z
ISSUED AT 708 PM CDT SUN AUG 31 2014

PRIMARY CONCERN WILL OBVIOUSLY BE CONVECTIVE TRENDS AND
ASSOCIATED CATEGORY DEGRADATION. STORMS SHOULD BE QUITE ACTIVE
THIS EVENING WITH PLENTY OF LIGHTNING...GUSTY WINDS AND HAIL.
DETAILS ON HOW LOW INDIVIDUAL STORMS GO HAVE LITTLE PREDICTABILITY
SO STARTED WITH IFR BUT CERTAINLY COULD GO LOWER. EXPECT
THIS CONVECTION TO PERSIST THROUGH MUCH OF THE EVENING FOLLOWED
BY MORE TRANQUIL VFR CONDITIONS INTO MON MORNING.

&&

.HYDROLOGY...
ISSUED AT 1241 PM CDT SUN AUG 31 2014

CONCERNS FOR FLOODING CONTINUE VERY LATE THIS AFTERNOON AND
TONIGHT. CURRENT PROFILES REMAIN QUITE DRY BELOW 700 MB HOWEVER
MOISTURE ADVECTION LATE AFTERNOON AND INTO TONIGHT SHOULD HELP
PUSH PWAT VALUES TO NEAR 1.6 INCHES OVER A NARROW CORRIDOR BY THIS
EVENING. RECENT RAINFALL...ESPECIALLY SOUTHWEST INTO THE CENTRAL
COUNTIES...HAVE PRODUCED NEAR SATURATED GROUND ENOUGH TO LOWER
THE THREE HOUR FFG VALUES TO NEAR 1.5 TO 2.5 INCH RANGE AS A
RESULT OF HIGH RUNOFF RATES. A WIDESPREAD ONE TO TWO INCH
RAINFALL WITH SPOTTY THREE INCH AMOUNTS IS LIKELY OVERNIGHT.
GIVEN THE LOW FFG VALUES...LOCAL FLASH FLOODING IS A POSSIBILITY.
CONTINUE TO MONITOR THE NEED FOR HEADLINES OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE-GUTHRIE-
MADISON-POLK-RINGGOLD-STORY-TAYLOR-UNION-WARREN.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...SMALL
HYDROLOGY...MS AUG 14/DONAVON
Hazardous weather outlook, Aug 31, 4:07 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT SUN AUG 31 2014

IAZ044>048-057>059-070>073-081>083-092>094-011000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
407 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE
PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME
STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY.
THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ060-011000-
POLK-
407 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE
PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME
STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY.
THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ004>007-015>017-023>028-033>039-049-050-061-062-074-075-
084>086-095>097-011000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-
DAVIS-
407 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE
PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME
STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY.
THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Aug 31, 10:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     WELLSBURG               42.43N 92.92W
08/31/2014  E65 MPH          GRUNDY             IA   AMATEUR RADIO

            MINOR TREE DAMAGE

&&

JJOHNSON
Local storm report, Aug 31, 10:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      2 ESE DES MOINES INT AIR41.52N 93.63W
08/31/2014                   POLK               IA   FIRE DEPT/RESCUE

            REPORTED AT SW 9TH AND LUSTER LANE. TWO
            STALLED CARS. WATER 6 INCHES DEEP WITH A
            CURRENT.

&&

REPORTED AT
Local storm report, Aug 31, 10:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     1 SSW BAGLEY            41.83N 94.44W
08/31/2014                   GUTHRIE            IA   EMERGENCY MNGR

            TREE DOWN OVER ROAD. REPORTED AT 1247 QUAIL
            RD. TIME ESTIMATED FROM RADAR.

&&
Local storm report, Aug 31, 10:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HEAVY RAIN       MADRID                  41.88N 93.82W
08/31/2014  M2.35 INCH       BOONE              IA   PUBLIC

            RAINFALL SINCE 9 PM ... FELL IN 1 HOUR 45
            MINUTES.

&&
Local storm report, Aug 31, 10:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       3 S POLK CITY           41.74N 93.72W
08/31/2014  M1.82 INCH       POLK               IA   NWS EMPLOYEE

            REPORTED AT NATIONAL WEATHER SERVICE: 1.82"
            OF RAIN OVER ROUGHLY 90 MINUTES ENDING
            1015PM/0315UTC HEAVY RAIN DURATION 1 HOUR 30
            MINUTES.

&&

REPORTED AT NATIONAL WEATHER SERVICE
Local storm report, Aug 31, 10:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       MADRID                  41.88N 93.82W
08/31/2014  M2.35 INCH       BOONE              IA   PUBLIC

            2.35 INCHES OF RAIN... OVER 1 HOUR 45 MINUTE
            PERIOD ENDING 1045PM/0345UTC HEAVY RAIN
            DURATION 1 HOUR 45 MINUTES.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:10 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford50 min
Aug 31, 7:29 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac, Webster46 min
Aug 31, 7:33 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie42 min
Aug 31, 7:44 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas, Webster46 min
Aug 31, 7:55 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago65 min
Aug 31, 8:02 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story88 min
Aug 31, 8:02 PM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie58 min
Aug 31, 8:06 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster54 min
Aug 31, 8:08 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Webster, Wright52 min
Aug 31, 8:27 PM CDTTornado WarningDMXCalhoun, Hamilton, Webster33 min
Aug 31, 8:46 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story59 min
Aug 31, 8:48 PM CDTSevere Thunderstorm WarningDMXBoone, Story57 min
Aug 31, 9:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more48 min
Aug 31, 9:30 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama60 min
Aug 31, 9:46 PM CDTSevere Thunderstorm WarningDMXDallas, Polk44 min
Aug 31, 9:55 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama50 min
Aug 31, 10:09 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Warren51 min
Aug 31, 10:10 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Aug 31, 11:49 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello41 min
Sep 1, 12:31 AM CDTRiver Flood WarningDMXPolk5 days
Sep 1, 11:11 AM CDTRiver Flood WarningDMXPolk66 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.